Heavy Snow, Western Columbia River Gorge
- When
- February 13, 3:00 AM PST to February 14, 3:00 PM PST
- Where
- Western Columbia River Gorge forecast zone
- Reported by
- TRAINED SPOTTER
Both Cascade Locks and Hood River received 2 inches of snow.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PQR wrote it up.
Both Cascade Locks and Hood River received 2 inches of snow.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at Feb 13, 2:30 AM PST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PORTLAND OR 230 AM PST FRI FEB 13 2004 .SYNOPSIS...A WEAKENING PACIFIC COLD FRONT WILL MOVE THROUGH THE FORECAST AREA LATER TODAY. THIS WILL BE THE FIRST IN A SERIES OF INCREASINGLY STRONG SYSTEMS TO MOVE THROUGH OVER NEXT SEVERAL DAYS...AS A STRENGTHENING JET STREAM OVER THE EAST PACIFIC BEGINS TO KICK SYSTEMS UP FROM THE SW. && .DISCUSSION... .SHORT TERM...OFFSHORE FLOW TO WEAKEN LATER TODAY AS MODELS BRING IN INITIAL WEAKENING PACIFIC FRONT. APPEARS SHORT WAVE ENERGY IS SPLITTING AS NEGATIVE TILT TROUGH MOVES INTO PREVIOUS RIDGE POSITION. PROBABLY ENOUGH MOISTURE STILL AVAILABLE WITH THE PREVIOUSLY WET FRONT AS IT COMES IN TO KEEP POPS GENERALLY IN LIKELY CATEGORY...WITH CATEGORICAL POPS ALONG THE COAST. FOLLOWING THE INITIAL SYSTEM... MODELS BRING IN A QUICK SERIES OF SHORTWAVES NEXT 24 HOURS IN A SW FLOW...WHICH SHOULD KEEP SHOWERS LIKELY. MODELS CONTINUE TO SHOW DIVERGENT SOLUTIONS FROM SAT ON HOWEVER. GENERAL IDEA COMING OUT OF THE MODELS SEEMS TO BE SOME DECENT ENERGY COMING OUT OF THE LONGWAVE TROUGH OVER THE E PACIFIC FROM THIS WEEKEND THROUGH THE FIRST HALF OF THE COMING WEEK...BUT SPECIFIC TIMING AND INTENSITIES OF SYSTEMS IN QUESTION. PREFERENCE LIES WITH SOME SORT OF COMBINATION OF THE ECMWF/CANADIAN AS GFS IN PARTICULAR SEEMS TO BE SHOW THE MOST RUN TO RUN VARIABILITY. STILL...CONFIDENCE IS QUITE LOW...SO WILL TEND TO A MORE BROADBRUSHED APPROACH THAN WOULD BE NORMAL FOR THE SHORT TERM. .LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...A TYPICALLY HIGH DEGREE OF UNCERTAINTY EXISTS IN THE EXTENDED MODEL SOLUTIONS TODAY. THIS COUPLED WITH A PATTERN SENSITIVE TO THE EXACT TRACK AND PLACEMENT OF SYSTEMS SUGGESTS VERY LOW CONFIDENCE. THUS...WILL HAVE TO RELY ON GENERAL PATTERN EVOLUTION RATHER THAN TRYING TO FORECAST SPECIFIC SYSTEMS. ALL MODELS SUGGESTING DEVELOPMENT OF A WARM AND MOIST SOUTHWESTERLY FLOW FROM MONDAY ON. THE 00Z OPERATIONAL GFS AND 00Z UK HOLD THE BAROCLINIC BAND OVER THE COASTAL WATERS UNTIL TUESDAY FOR A DRIER AND WARMER SOLUTION. THE 12Z ECMWF AND 06Z AND 12Z RUNS OF THE GFS ARE MUCH WETTER DIRECTING MORE OF THE ENERGY TOWARD WESTERN OREGON. THE 00Z GFS ENSEMBLE MEMBERS LEAN TOWARD THE 00Z OPERATIONAL RUN WITH THE CANADIAN IN LA-LA LAND. PROBLEM HERE IS THAT THERE WILL BE A SHARP BOUNDARY BETWEEN WET AND DRY DEPENDING ON WHERE THE BAROCLINIC BAND SETS UP. WILL COMPROMISE FOR NOW AND LEAN WETTER THROUGH WEDNESDAY. && .PRELIMINARY POINT POPS AST 87676 PDX 67676 SLE 67676 EUG 77676 && .PQR WATCHES/WARNINGS/ADVISORIES... .WA/OR...GALE WARNING CAPE SHOALWATER TO FLORENCE.
ORZ001>013-WAZ019>023-039-040-131400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OREGON 520 AM PST THU FEB 12 2004 ORZ001>013-WAZ019>023-039-040-131400- CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY- CENTRAL COAST RANGE OF WESTERN OREGON-CENTRAL OREGON COAST- CENTRAL WILLAMETTE VALLEY-COAST RANGE OF NORTHWEST OREGON- GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA-LOWER COLUMBIA- LOWER COLUMBIA AND I - 5 CORRIDOR IN COWLITZ COUNTY- NORTH OREGON COAST-NORTHERN OREGON CASCADE FOOTHILLS- NORTHERN OREGON CASCADES-SOUTH WILLAMETTE VALLEY- SOUTH WASHINGTON CASCADE FOOTHILLS-SOUTH WASHINGTON CASCADES- SOUTH WASHINGTON COAST-WESTERN COLUMBIA RIVER GORGE-WILLAPA HILLS- 520 AM PST THU FEB 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST WASHINGTON AND NORTHWEST OREGON. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GALE FORCE WINDS ARE POSSIBLE ON THE COASTAL WATERS MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS ARE NOT NEEDED TODAY. $
1 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2004Every state in 2004This day in weather historyWarnings in Oregon, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5385456.